Hail, Laclede
- When
- March 30, 1:30 PM CST
- Where
- Laclede County, 1.78 mi WSW of Brownfield
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.660, -92.380
Weak instability along with moderate shear and large precipital water values, created an environment for marginally severe hail storms and minor flooding over the Missouri Ozarks.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Weak instability along with moderate shear and large precipital water values, created an environment for marginally severe hail storms and minor flooding over the Missouri Ozarks.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 30, 12:15 PM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
115 PM CDT FRI MAR 30 2007
...UPDATED AVIATION DISCUSSION...
.UPDATE...
CLOUD COVER THINNED OUT ENOUGH LATE THIS MORNING TO ALLOW
TEMPERATURES TO RISE A LITTLE FASTER THAN FORECAST. HAVE UPDATED
GRIDS/ZONES TO RAISE AFTERNOON HIGHS BY A COUPLE OF DEGREES.
CONVECTION STARTING TO FIRE ALONG OLD OUTFLOW BOUNDARIES WILL SET
OFF A SECOND ROUND OF STORMS THIS AFTERNOON.
GAEDE
&&
.AVIATION...
FOR THE 18Z TAFS...SCATTERED CONVECTIVE ACTIVITY BEGINNING TO FORM
ACROSS THE REGION AND WILL BE PREVALENT INTO THE EVENING HOURS.
AS THE UPPER LOW AND ASSOCIATED SURFACE FRONT MAKE ITS WAY SLOWLY
EASTWARD...EXPECT CONVECTIVE ACTIVITY TO INCREASE DURING THE
OVERNIGHT HOURS. CONDITIONS WILL REMAIN VFR OUTSIDE OF THE
CONVECTIVE ACTIVITY AND MVFR IN AND NEAR THUNDERSTORMS...BECOMING
PREDOMINANTLY MVFR AFTER 12Z SATURDAY.
GAEDE
&&
.PREVIOUS DISCUSSION...
A RATHER ACTIVE PERIOD AND COMPLEX FORECAST FOR THE NEXT 48 HOURS
ACROSS THE OZARKS AS AN UPPER LEVEL LOW SLOWLY NUDGES INTO THE
CENTRAL UNITED STATES. SEVERAL FORECAST CONCERNS FOR THE NEXT
COUPLE OF DAYS INCLUDING THE POTENTIAL FOR FLOODING AND SEVERE
STORMS.
THIS MORNING...UPPER LEVEL DIFFLUENT FLOW WILL CONTINUE BROAD ASCENT
ACROSS THE REGION. THERE WILL BE A HANDFUL OF SMALLER SCALE FEATURES
TO HELP FOCUS ADDITIONAL CONVECTION. AN OUTFLOW BOUNDARY FROM
PREVIOUS CONVECTION...WHICH EXTENDED FROM COLE CAMP TO SPRINGFIELD
TO CASSVILLE AT 3 AM...WILL SLOWLY MOVE EAST BEFORE LIKELY STALLING
ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI LATER THIS MORNING. EXPECT
SHOWERS AND THUNDERSTORMS TO CONTINUE POPPING UP ALONG THIS FEATURE.
A SECOND FOCUS FOR ACTIVITY WILL BE OVER SOUTHEAST KANSAS AND
EXTREME WESTERN MISSOURI AS A WEAKENING LOW LEVEL JET AND
APPROACHING UPPER LEVEL JET AID IN LIFT. A THIRD AREA OF AT LEAST
SCATTERED CONVECTION WILL LIKELY AFFECT SOUTH CENTRAL MISSOURI AS A
SHORT WAVE TROUGH PASSES ACROSS NORTHERN ARKANSAS. HIGH CHANCE TO
LIKELY POPS WERE INCLUDED TO COVER THIS ACTIVITY.
THIS AFTERNOON...SCATTERED CONVECTION IS STILL EXPECTED OVER MUCH OF
THE FORECAST AREA...TENDING TO BE FOCUSED ALONG ANY REMAINING
OUTFLOW BOUNDARIES. A MORE ORGANIZED AREA OF CONVECTION WILL LIKELY
DEVELOP ACROSS EASTERN OKLAHOMA AND NORTHEAST TEXAS. THIS CONVECTIVE
COMPLEX WILL BEGIN SHIFTING NORTH TOWARDS THE OZARKS BY LATE THIS
AFTERNOON. THE LACK OF SHEAR SHOULD KEEP MOST STORMS BELOW SEVERE
LEVELS...BUT AN ISOLATED SEVERE HAILER IS NOT OUT OF THE QUESTION.
ABUNDANT CLOUD COVER WILL KEEP TEMPERATURES SLIGHTLY COOLER TODAY.
TONIGHT...AFOREMENTIONED COMPLEX WILL PUSH INTO SOUTHEAST KANSAS AND
WESTERN MISSOURI. SHOULD BE A FAIRLY EFFICIENT RAIN PRODUCER...WITH
ONE TO TWO INCH AMOUNTS LIKELY. WITH PORTIONS OF THIS AREA RECEIVING
A FAIR AMOUNT OF RAIN OVER THE PAST 24 HOURS...WILL HOIST A FLASH
FLOOD WATCH STARTING TONIGHT AND CONTINUING INTO SATURDAY MORNING.
ALTHOUGH INSTABILITY WILL BE SOMEWHAT MARGINAL...BETTER SHEAR WILL
START TO OVERSPREAD THE REGION. THEREFORE FEEL THERE IS A MINIMAL
THREAT FOR SEVERE WINDS AND HAIL. THIS COMPLEX WILL HAVE A HARD TIME
SHIFTING INTO SOUTH CENTRAL MISSOURI...BUT DO FEEL THERE WILL BE
SOME SCATTERED ACTIVITY OUT AHEAD OF THE MAIN LINE.
SATURDAY...THE MAIN UPPER LEVEL TROUGH AND DEVELOPING SURFACE LOW
WILL PULL INTO NORTHEAST KANSAS. A SURFACE FRONT WILL TRAIL THE
LOW...PUSHING INTO WESTERN MISSOURI AROUND MIDDAY. ANY REMAINING
MORNING CONVECTION WILL SHIFT INTO CENTRAL AND SOUTH CENTRAL
MISSOURI. CONVECTION WILL LIKELY REDEVELOP ALONG THE SURFACE FRONT
BY THE EARLY AFTERNOON. BY THIS TIME...MUCH BETTER SHEAR WILL HAVE
OVERSPREAD THE REGION...WITH 0-6KM BULK SHEAR VALUES EXCEEDING 60
KNOTS. THERE WILL BE SOME OPPORTUNITY FOR LOCALLY BACKED SURFACE
WINDS WITH ANY LEFTOVER OUTFLOW BOUNDARIES. INSTABILITY IS STILL A
BIG QUESTION WITH THE EXPECTED MORNING CONVECTION. STILL THINK THERE
WILL BE ENOUGH FOR AN INCREASED SEVERE THREAT. SETUP APPEARS
FAVORABLE FOR A BROKEN LINE OF CONVECTION INCLUDING EMBEDDED BOWS
AND PERHAPS SUPERCELLS. WIND AND HAIL WOULD BE THE MAIN THREATS.
TORNADO THREAT WOULD INCREASE WITH STRONGER INSTABILITY AND FURTHER
BACKING OF SURFACE WINDS. BEHIND THE FRONT...EXPECT AT LEAST A SLOW
FALL TO TEMPERATURES. WINDS WILL ALSO BECOME GUSTY AS HIGHER
MOMENTUMS ARE MIXED TO THE SURFACE.
SATURDAY NIGHT...THE CONVECTION WILL PULL INTO EASTERN MISSOURI
WHILE BEGINNING TO WEAKEN. POPS WERE TAPERED FROM HIGH CHANCE OVER
THE EASTERN ZONES TO ALMOST NIL OVER THE WEST. WINDS WILL SLOWLY
DIMINISH OVERNIGHT. SAW NO REASON TO STRAY TOO FAR FROM MOS
TEMPERATURES.
SUNDAY INTO MONDAY...WEAK UPPER LEVEL RIDGING WILL OVERSPREAD THE
OZARKS. EXPECT A DRY PERIOD WITH ABOVE NORMAL TEMPERATURES. MONDAY
LOOKS RATHER WARM WITH MANY LOCATIONS EASILY REACHING THE UPPER 70S.
MONDAY NIGHT INTO TUESDAY NIGHT...A STRONG UPPER LEVEL WAVE WILL
PUSH ACROSS THE NORTHERN TIER OF STATES. THIS TROUGH WILL REFLECT A
COLD FRONT DOWN TO THE SURFACE...WHICH WILL PUSH THROUGH THE OZARKS
SOMETIME ON TUESDAY. WILL LIKELY SEE AT LEAST A BRIEF PERIOD OF
MOISTURE RETURN AHEAD OF THE FRONT. HAVE THEREFORE KEPT CHANCE POPS
GOING FOR SHOWERS AND THUNDERSTORMS. TIMING DIFFERENCES AMONGST
MODELS AND AMOUNT OF MOISTURE RETURN PRECLUDE HIGHER POPS.
WEDNESDAY INTO FRIDAY...A MUCH COOLER PERIOD IN STORE AS THE UPPER
LEVEL PATTERN UNDERGOES SIGNIFICANT CHANGES. EXPECT A NORTHWEST FLOW
ALOFT TO PREVAIL WITH TEMPERATURES NEAR TO BELOW NORMAL FOR A
CHANGE. WILL NEED TO WATCH FOR IMPULSES IN THE NORTHWEST FLOW OR
PERHAPS ANOTHER FRONT FOR INCREASED PRECIPITATION CHANCES.
SCHAUMANN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH TONIGHT AND SATURDAY MORNING FOR BARRY-BARTON-
CEDAR-DADE-JASPER-LAWRENCE-MCDONALD-NEWTON-ST. CLAIR-VERNON.
KS...FLASH FLOOD WATCH TONIGHT AND SATURDAY MORNING FOR BOURBON-
CHEROKEE-CRAWFORD.
WFO SGFHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1230 PM CDT FRI MAR 30 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1230 PM CDT FRI MAR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED TO NUMEROUS THUNDERSTORMS WITH A FEW STRONG TO SEVERE STORMS PRODUCING: HAIL TO THE SIZE OF QUARTERS. DAMAGING WINDS TO 60 MPH. VERY HEAVY RAINFALL AND LOCALIZED FLOODING. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE SCATTERED ACROSS THE ENTIRE OUTLOOK AREA THIS AFTERNOON. A MORE ORGANIZED COMPLEX OF THUNDERSTORMS WILL SPREAD INTO SOUTHEAST KANSAS AND SOUTHWEST MISSOURI LATE THIS AFTERNOON AND EVENING. DISCUSSION: AN UNSTABLE AND VERY MOIST AIRMASS WILL SUPPORT THE DEVELOPMENT OF SCATTERED THUNDERSTORMS THIS AFTERNOON. THE PRIMARY RISK FROM THESE STORMS WILL BE VERY HEAVY RAINFALL AND SMALL HAIL. A COMPLEX OF THUNDERSTORMS WILL ORGANIZE AND SPREAD INTO SOUTHEAST KANSAS SOUTHWEST MISSOURI LATE THIS AFTERNOON AND EVENING. CONDITIONS WILL BECOME MORE FAVORABLE FOR SEVERE STORMS AS WINDS ALOFT INCREASE IN ADVANCE OF A STRONG UPPER LEVEL STORM SYSTEM. THESE STORMS WILL SPREAD ACROSS MUCH OF THE OUTLOOK AREA OVERNIGHT. LARGE HAIL TO THE SIZE OF QUARTERS AND DAMAGING WINDS TO 60 MPH WILL BE POSSIBLE ESPECIALLY WEST OF A CASSVILLE TO WARSAW LINE. IN ADDITION...VERY HEAVY RAINFALL ASSOCIATED WITH THESE STORMS MAY LEAD TO FLASH FLOODING. THE GREATEST RISK OF FLOODING WILL EXIST TONIGHT WEST OF A WARSAW TO CASSVILLE LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS WILL BE ONGOING SATURDAY MORNING. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. A BROKEN LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS WESTERN MISSOURI ALONG AN ADVANCING FRONT BY EARLY SATURDAY AFTERNOON. WIND SHEAR WILL BE SUFFICIENT FOR SEVERE THUNDERSTORMS. HOWEVER UNCERTAINTY REMAINS AS TO THE AMOUNT OF INSTABILITY THAT WILL BE PRESENT. SUFFICIENT INSTABILITY WILL LIKELY DEVELOP ALONG AND EAST OF HIGHWAY 65 TO SUPPORT SEVERE THUNDERSTORMS. WIND GUSTS GREATER THAN 60 MPH AND HAIL TO THE SIZE OF WALNUTS WILL BE THE PRIMARY SEVERE THREATS. A TORNADO THREAT WOULD EXIST IF LOW LEVEL WINDS TURN TO THE SOUTHEAST ALONG ANY OUTFLOW BOUNDARIES...AND IF GREATER INSTABILITY DEVELOPS. HEAVY RAINFALL AND FLASH FLOODING WILL REMAIN POSSIBLE SATURDAY ESPECIALLY FROM SOUTHEAST KANSAS INTO CENTRAL MISSOURI. THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE MONDAY NIGHT AND TUESDAY AS ANOTHER COLD FRONT PASSES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. EMERGENCY MANAGERS AND SPOTTERS SHOULD ALSO CLOSELY MONITOR THE POTENTIAL FOR SEVERE STORMS ON SATURDAY. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 226 PM CDT FRI MAR 30 2007 MOZ069-081-302000- CAMDEN-LACLEDE- 226 PM CDT FRI MAR 30 2007 ...SIGNIFICANT WEATHER ALERT FOR CAMDEN AND LACLEDE COUNTIES UNTIL 300 PM CDT... AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF RICHLAND...OR 13 MILES NORTHEAST OF LEBANON...AND MOVING NORTHEAST AT 15 MPH. PEOPLE IN NORTHERN LACLEDE AND SOUTHEASTERN CAMDEN COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. GAEDE
The Springfield radar (KSGF), 102 km away, was scanning. The volume nearest the first event began at 19:47 UTC.
7 hail, 6 flash flood, 2 thunderstorm wind. Local standard time, as filed.
Heavy thunderstorms produced flooding rainfall across rural areas of the county, along with portions of the city of Lebanon. High water closed a portion of Interstate 44 between mile markers 131 and 147 along with several other low water crossings.
Heavy thunderstorms produce flooding rains in the Laquey area. A low water corssing on Red Oak Road was flooded and impassable. County road crews were called out to repair several roads that were wahed out as a result of the heavy rainfall and flooding across the county.
Heavy thunderstorms produced flooding rains near the town of Rolla. Flooding occured on portions of county Highways E, YY and BB which caused the roadways to become impassable to motorists. Portions of Highway 63 in Rolla were covered with as much as two and a half feet of water making the road impassable to motorists.
Heavy thunderstorms produced flooding rains near Cole Camp. The Otten Branch overflowed its banks flooding the low water bridge at Seven Hills Road making it impassable to motorists.
Heavy thunderstorms produced flooding rains which closed the intersection of Highways OO and C, making it impassable to motorists.
Heavy thunderstorms produced flooding rains that closed several low water crossings in the western portions of the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22820, 22821, 22832, 22837, 22833, 22838, 22822, 22839, 22823, 22840, 22824, 22841, 22825, 22826, 22842.